MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON SYRINGES WITH SAFETY HYPODERMIC NEEDLES; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON SYRINGES WITH SAFETY HYPODERMIC NEEDLES; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Chemical Exposure (2570); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: requested, unknown d6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device was not returned for evaluation; instead, a photo of the unblistered actual sample was provided by the customer.The safety needle is not attached to the syringe the defects that can contribute to the complaint cannot be confirmed in the photo.The retention samples were visually inspected and confirmed free from any damaged parts/jams, and deformation that will affect product function.The samples were subjected to nozzle needle fit force.All samples met the required specifications.A total of twenty-seven (27) complaints were received from the previous two (2) fiscal years to the present for the same issue where the cause was not identified as related to our product or production process.The root cause of the complaint could not be identified to be related to our product or manufacturing process.A review of the product's lot history file revealed no issues that were encountered during the production of the reported lots.Our syringe machine run under validated and routinely checked parameters.The syringe assembly process has a barrel tip inspection system that can detect and automatically kick defective syringe tip.We have a series of inspections from the molding process to the outgoing process that check the conditions of the syringe.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that the involved mckesson syringes with safety hypodermic needle splashed heparin in the nurse's (user) eye due to the disconnection of the needle (remained in the patient) with the syringe separating.After the incident, pressure was applied to the syringe to activate the safety lock.Due to the needed pressure the needle portion disconnected from the syringe.Additional information was received on 28 aug 2023: the same needle is used for aspiration of medication prior to injection.The user checked the needle/syringe connection was secured prior to injection.The patient was not impacted or harmed in any way when the needle popped off during injection.Medical treatment was not required for the patient.Aside from simple first aid the health care provider (hcp) incurred heparin splash to the eyes.Due to the disconnection and splash the injected amount of medication was unsure.The medication being injected was sq heparin.

Brand Name
MCKESSON SYRINGES WITH SAFETY HYPODERMIC NEEDLES
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna, binan
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key17762175
Report Number3003902955-2023-00044
Device Sequence Number17834833
Product Code MEG
UDI-Device Identifier20612479246625
UDI-Public20612479246625
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number102-SNT1C2705S3
Device Lot Number221221D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2023
Initial Report FDA Received Date09/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SQ HEPARIN
Patient SexFemale